Alert archive / Kansas / Flash Flood Warnings in 2025

Flash Flood Warning 12, NWS Kansas City, MO

June 3, 2025Linn County, Miami County, Kansas; Bates County, Cass County, Missouri

NWS Kansas City, MO issued this flash flood warning at Jun 3, 2025, 4:55 PM CDT for Linn County, Miami County, Kansas; Bates County, Cass County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2025, 4:55 PM CDT (21:55 UTC)
Expired
Jun 3, 2025, 9:00 PM CDT
In force
4 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

Counties Linn County, KS, Miami County, KS, Bates County, MO, Cass County, MO

The radar

The Pleasant Hill radar (KEAX), 68 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.9 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2025-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2025-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-193 J/kg
Mixed-layer LCL
978 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

953 
WGUS53 KEAX 032155
FFWEAX
KSC107-121-MOC013-037-040200-
/O.NEW.KEAX.FF.W.0012.250603T2155Z-250604T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
455 PM CDT Tue Jun 3 2025

The National Weather Service in Pleasant Hill MO has issued a

* Flash Flood Warning for...
  Linn County in east central Kansas...
  Miami County in east central Kansas...
  Western Bates County in west central Missouri...
  Southwestern Cass County in west central Missouri...

* Until 900 PM CDT.

* At 455 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 3.5 inches of 
  rain have fallen. Additional rainfall amounts of 0.5 to 1 inch are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Harrisonville, Paola, Peculiar, Osawatomie, Louisburg, Butler, 
  Adrian, Rich Hill, Pleasanton, La Cygne, Mound City, Archie, 
  Drexel, Linn Valley, Cleveland, Freeman, Hume, Parker, Blue Mound 
  and Prescott.

This includes Interstate 49 between mile markers 118 and 166.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3874 9432 3805 9429 3806 9461 3804 9461
      3804 9508 3826 9508 3826 9507 3859 9507

FLASH FLOOD...RADAR INDICATED

$$

73
1 follow-up statement
264 
WGUS73 KEAX 040153
FFSEAX

Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
853 PM CDT Tue Jun 3 2025

KSC107-121-MOC013-037-040203-
/O.EXP.KEAX.FF.W.0012.000000T0000Z-250604T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Linn KS-Miami KS-Bates MO-Cass MO-
853 PM CDT Tue Jun 3 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR LINN 
AND MIAMI COUNTIES IN EAST CENTRAL KANSAS AND WESTERN BATES AND 
SOUTHWESTERN CASS COUNTIES IN WEST CENTRAL MISSOURI...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 700 AM CDT Wednesday for 
portions of Kansas and Missouri.

&&

LAT...LON 3874 9432 3805 9429 3806 9461 3804 9461
      3804 9508 3826 9508 3826 9507 3859 9507

$$

73

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 1:20 PM CDT, 3 hours 35 minutes earlier. Its key messages:

  • Widespread showers and storms today through tonight, in several rounds. Heavy rain and flooding likely.
  • Strong to severe storms is this afternoon and evening. Large hail and damaging winds are the main hazards. Tornado threat remains low but not zero.
  • Cooler conditions later in the week with additional chances for showers and storms.
Area forecast discussion, Jun 3, 1:20 PM CDT, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
120 PM CDT Tue Jun 3 2025

.KEY MESSAGES...

- Widespread showers and storms today through tonight, in several
  rounds. Heavy rain and flooding likely.

- Strong to severe storms is this afternoon and evening. Large
  hail and damaging winds are the main hazards. Tornado threat
  remains low but not zero.

- Cooler conditions later in the week with additional chances
  for showers and storms.

&&

.DISCUSSION...
Issued at 104 PM CDT Tue Jun 3 2025

Todays forecast will continue to be stormy and rainy as a result of
an upper wave an a cold front in the area moving very slowly to the
southeast. In the vicinity of the front (which is currently draped
across central Kansas into northwest Missouri) moisture parameters
are of note. Precipitable water values south of the KC Metro are
pushing close to 2 inches this afternoon. Moisture transport is to
the northeast which is nearly parallel to storm motion along the
frontal boundary. Continued scattered shower and thunderstorm
development is expected south of the front with this activity already
fairly filled in.

Southwest parts of the area have managed to clear
out a bit this afternoon leading to increased instability in our far
southern CWA. To our west, stronger convection has developed in
central Kansas and it continues to track to the east. As the
move into our area, strong winds and large hail will be a
possibility, thanks to the heating that has occurred south of
the Kansas City Metro. A QLCS tornado threat also evident with a
few embedded meso's possible within the line. Wind gusts up to
60 mph look to be the biggest threat with this system however.
One caveat to severe potential is continued development of
scattered storm activity out ahead of this line which may impede
its ability to tap into the instability in our area, although
this remains less likely at this time. With the CAPE gradient
currently draped south of I-70, it looks as through the greatest
severe threat will remain south of this line and track east
into central Missouri.

Also of concern in addition to severe risk is periodic heavy
rainfall this afternoon across the Kansas City Metro and
locations south. Rainfall rates of 1-2 inches per hour look
possible with amounts as high as 4 inches in isolated locations
by this evening. The evening commute is expected to be impacted
and typical flood locations will likely be impacted in Kansas
City. River flooding will also be of concern this evening with
several gauges already rising.

Shower and thunderstorm activity is expected tapper off after sunset
leaving the area mostly dry before sunrise on Wednesday.
Temperatures Wednesday will be a bit cooler after the passage
of the cold front and mainly in the 70s across the area. Several
additional rounds of showers and thunderstorms will be possible
over the next several days and into the weekend as several
waves move through.

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1246 PM CDT Tue Jun 3 2025

Scattered showers and thunderstorm activity expected to continue
through the afternoon into the evening. Along with this
activity, decreasing ceilings toward IFR can be expected this
afternoon. After activity concludes, expect to see improvement
to the ceilings back to MVFR after sunset, then gradually
trending back to VFR by morning.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through Wednesday morning for MOZ002>008-011>017-
     020>025-028>033-037>040-043>046-053-054.
KS...Flood Watch through Wednesday morning for KSZ025-057-060-
     102>105.

&&

DISCUSSION...WFO EAX
AVIATION...WFO EAX
Hazardous weather outlook, Jun 3, 5:05 AM CDT, 11 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
0505 AM CDT Tue Jun 03 2025

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-041005-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
0505 AM CDT Tue Jun 03 2025

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Through tonight.

Please go to weather.gov/eax/hwo for more information on
potential weather hazards.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

In the hours before

Local storm report, Jun 3, 3:54 PM CDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
354 PM CDT Tue Jun 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     Tstm Wnd Dmg     2 E Independence        39.09N 94.38W
06/03/2025                   Jackson            MO   Emergency Mngr

            EM relayed images of multiple trees snapped,
            downed over roadway, or on homes. Time
            estimated from radar.

&&
Local storm report, Jun 3, 4:32 PM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
432 PM CDT Tue Jun 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     Tstm Wnd Gst     Sedalia Memorial Arpt   38.71N 93.18W
06/03/2025  M62 MPH          Pettis             MO   ASOS

&&
Local storm report, Jun 3, 4:42 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
442 PM CDT Tue Jun 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     Flash Flood      Plattsburg              39.56N 94.46W
06/03/2025                   Clinton            MO   Public

            Multiple reports of street flooding in
            Plattsburg. Time estimated from social media
            posts.

&&

CMS
Local storm report, Jun 3, 4:46 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
446 PM CDT Tue Jun 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     Tstm Wnd Dmg     6 S Edgerton            38.67N 95.02W
06/03/2025                   Miami              KS   Utility Company

            Several reports of downed wires and tree
            limbs near Hillsdale Recreation Area. Time
            estimated from radar.

&&

CMS
Local storm report, Jun 3, 4:49 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
449 PM CDT Tue Jun 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     Tstm Wnd Dmg     Sedalia                 38.70N 93.23W
06/03/2025                   Pettis             MO   Public

            Several reports of downed tree limbs and
            power lines in Sedalia and surrounding
            areas. Time estimated from radar.

&&

CMS
Local storm report, Jun 3, 4:52 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
452 PM CDT Tue Jun 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     Tstm Wnd Dmg     1 N Slater              39.23N 93.07W
06/03/2025                   Saline             MO   Public

            Reports of downed trees in Slater. Time
            confirmed from radar.

&&

CMS

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 8:39 PM CDTRiver Flood WarningEAXAtchison, Leavenworth24 hr
Jun 3, 9:11 AM CDTAreal Flood AdvisoryEAXLinn, Miami3 hr
Jun 3, 9:18 AM CDTRiver Flood WarningEAXMiami5 days
Jun 3, 9:18 AM CDTRiver Flood WarningEAXLinn7 days
Jun 3, 9:27 AM CDTRiver Flood WarningEAXLeavenworth16 hr
Jun 3, 11:35 AM CDTAreal Flood AdvisoryEAXJohnson, Leavenworth, Miami, Wyandotte7 hr
Jun 3, 12:16 PM CDTRiver Flood WarningEAXLinn7 days
Jun 3, 12:31 PM CDTAreal Flood AdvisoryEAXAtchison, Doniphan6 hr
Jun 3, 1:12 PM CDTFlash Flood WarningEAXAtchison, Leavenworth, Wyandotte6 hr
Jun 3, 1:32 PM CDTSevere Thunderstorm WarningEAXJohnson, Leavenworth, Miami, Wyandotte58 min
Jun 3, 1:45 PM CDTTornado WarningEAXJohnson, Miami15 min
Jun 3, 2:07 PM CDTSevere Thunderstorm Warning Considerable damage threatEAXJohnson, Leavenworth, Miami, Wyandotte53 min
Jun 3, 2:08 PM CDTTornado WarningEAXJohnson37 min
Jun 3, 2:16 PM CDTFlash Flood WarningEAXJohnson, Leavenworth, Miami, Wyandotte5 hr
Jun 3, 9:18 AM CDTRiver Flood WarningEAXCass, Henry, Johnson11 hr
Jun 3, 2:24 PM CDTTornado WarningEAXClay, Jackson, Lafayette, Ray36 min
Jun 3, 2:38 PM CDTFlash Flood WarningEAXBuchanan, Caldwell, Clay, Clinton, Jackson, Platte and 1 more5 hr
Jun 3, 2:53 PM CDTSevere Thunderstorm Warning Considerable damage threatEAXCaldwell, Carroll, Cass, Clay, Clinton, Jackson and 4 more52 min
Jun 3, 2:55 PM CDTTornado WarningEAXClay, Jackson, Lafayette, Ray25 min
Jun 3, 3:13 PM CDTSevere Thunderstorm WarningEAXCaldwell, Carroll, Chariton, Daviess, Grundy, Linn and 3 more62 min
Jun 3, 3:28 PM CDTSevere Thunderstorm WarningEAXCarroll, Cass, Chariton, Jackson, Johnson, Lafayette and 3 more47 min
Jun 3, 3:31 PM CDTSevere Thunderstorm WarningEAXCarroll, Saline44 min
Jun 3, 3:56 PM CDTSevere Thunderstorm WarningEAXCarroll, Chariton, Cooper, Howard, Pettis, Saline49 min
Jun 3, 4:02 PM CDTSevere Thunderstorm WarningEAXAdair, Chariton, Linn, Macon, Mercer, Putnam and 2 more58 min
Jun 3, 4:32 PM CDTSevere Thunderstorm WarningEAXAdair, Chariton, Cooper, Howard, Linn, Macon and 3 more58 min
Jun 3, 5:27 PM CDTAreal Flood WarningEAXChariton, Cooper, Howard, Macon, Randolph, Saline16 hr

Nearby

Flash Flood Warnings in Kansas, 2025Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.